Alert archive / Texas / Winter Storm Warnings in 2015

Winter Storm Warning 3, NWS Austin/San Antonio, TX

March 4, 201513 counties in Texas

NWS Austin/San Antonio, TX issued this winter storm warning at Mar 4, 2015, 10:32 AM CST for 13 counties in Texas. It took effect at Mar 4, 2015, 10:00 PM CST. It was in force for 6 hr. 9 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 4, 2015, 10:32 AM CST (16:32 UTC)
In effect from
Mar 4, 2015, 10:00 PM CST
Expired
Mar 5, 2015, 3:44 AM CST
In force
6 hr
Issued by
NWS Austin/San Antonio, TX

Counties Bandera County, TX, Blanco County, TX, Burnet County, TX, Edwards County, TX, Gillespie County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Llano County, TX, Real County, TX, Travis County, TX, Val Verde County, TX, Williamson County, TX

The radar

The Austin/San Antonio radar (KEWX), 104 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 10:15 PM CSTSLEET 0Leander, TXMULTIPLE REPORTS OF SLEET MIXED WITH RAIN IN LEANDER AND CEDAR PARK. NO ACCUMULATIONS REPORTED
Mar 4, 11:45 PM CSTFREEZING RAIN 01 Nne Anderson Mill, TXICING REPORTED ON SOUTHBOUND FLYOVER AT SH45 AND US183A
Mar 5, 1:18 AM CSTSLEET 0Llano, TXWIDESPREAD SLEET REPORTED BY LAW ENFORCEMENT ACROSS LLANO COUNTY. NO ROAD CLOSURES YET.
Mar 5, 1:25 AM CSTSLEET 05 N Burnet, TXSLEET BEING REPORTED BY LAW ENFORCEMENT ACROSS NORTHERN BURNET COUNTY. SOME ICY SPOTS ON U.S. 281. NO ROAD CLOSURES YET.
Mar 5, 2:00 AM CSTFREEZING RAIN 0Bee Cave, TXTXDOT REPORTING PATCHY ICY CONDITIONS ON TX 71 NEAR BEE CAVE AND U.S. 290 NEAR OAK HILL AREA.
Mar 5, 2:40 AM CSTFREEZING RAIN 0Burnet, TXLAW ENFORCEMENT REPORTS SEVERAL ICY SPOTS ON U.S. 281 AS WELL AS HWY 29 THROUGHOUT BURNET COUNTY
Mar 5, 2:40 AM CSTFREEZING RAIN 0Llano, TXLAW ENFORCEMENT REPORTS SEVERAL BRIDGES WITH ICY SPOTS THROUGHOUT LLANO COUNTY. TXDOT TREATING WITH SAND.
Mar 5, 2:46 AM CSTFREEZING RAIN 07 Nw Mountain Home, TXTXDOT REPORTS ICY SPOTS ON INTERSTATE 10 FROM THE KERR KIMBLE COUNTY LINE TO MM 484.
Mar 5, 2:54 AM CSTFREEZING RAIN 0Florence, TXHWY 195 IN FLORENCE REPORTED TO HAVE ICING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 4.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2015-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2015-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

233 
WWUS44 KEWX 041632
WSWEWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1032 AM CST WED MAR 4 2015

...WINTER STORM WARNING FOR THE HILL COUNTRY AND METRO AUSTIN...
...WINTER WEATHER ADVISORY FOR THE BALCONES ESCARPMENT AN
IMMEDIATELY ADJACENT LOWER ELEVATION PLAINS...

.A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA LATE THIS
AFTERNOON AND EVENING. ARCTIC AIR BEHIND THE FRONT WILL QUICKLY
DROP TEMPERATURES 20-25 DEGREES...WITH FURTHER COOLING TO NEAR
FREEZING BY MIDNIGHT. AN UPPER LEVEL DISTURBANCE AND MOIST GULF
AIR WILL COMBINE TO PRODUCE PRECIPITATION ABOVE THE COLD AIR NEAR
THE SURFACE...WITH THE RESULT EXPECTED TO BE A MIX OF FREEZING
RAIN AND SLEET ACROSS THE WARNING AND ADVISORY AREAS. THE MAIN
DIFFERENCE BETWEEN THE TWO AREAS IS A LONGER PERIOD BELOW
FREEZING...AND HIGHER FORECAST PRECIPITATION AMOUNTS...IN THE
WARNING AREA. WE EXPECT THIS EVENT MAY HAVE THE LARGEST IMPACT OF
THE WINTER WITH SIGNIFICANT ICING...PRODUCING HAZARDOUS DRIVING
CONDITIONS IN THE HILL COUNTRY AND METRO AUSTIN. FREEZING RAIN AND
SLEET MAY ACCUMULATE TO 1/10 INCH OR SLIGHTLY HIGHER IN THE
WARNING AREA...WITH LESSER AMOUNTS IN THE ADVISORY AREA ALONG THE
BALCONES ESCARPMENT FROM NEW BRAUNFELS TO SAN ANTONIO TO
BRACKETTVILLE.

TXZ171>173-183>192-050045-
/O.NEW.KEWX.WS.W.0003.150305T0600Z-150305T1800Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN
1032 AM CST WED MAR 4 2015

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
WINTER STORM WARNING FOR FREEZING RAIN AND SLEET...WHICH IS IN
EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY.

* TIMING...ARCTIC AIR WILL POUR INTO THE AREA AFTER 6
  PM...FREEZING RAIN AND SLEET SHOULD BEGIN AROUND MIDNIGHT AND
  CONTINUE THROUGH NOON THURSDAY. TEMPERATURES SHOULD RISE ABOVE
  FREEZING AFTER NOON THURSDAY.

* MAIN IMPACT...FREEZING RAIN AND SLEET CAUSING ICING OF 1/10 INCH
  AND POSSIBLY A LITTLE HIGHER. THIS WILL MAKE FOR ICY ROADS AND
  HAZARDOUS DRIVING CONDITIONS.

* OTHER IMPACTS...SIDEWALKS...DECKS...AND OTHER SURFACES MAY BE
  DIFFICULT TO WALK ON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS ACCUMULATIONS OF SNOW...SLEET...
FREEZING RAIN OR FREEZING DRIZZLE ARE EXPECTED OR OCCURRING. THIS
WILL CAUSE CONSIDERABLE TRAVEL PROBLEMS AND MAY POSE A THREAT TO
LIFE AND PROPERTY.

&&

$$

TXZ193-194-202>208-050045-
/O.NEW.KEWX.WW.Y.0006.150305T0600Z-150305T1800Z/
BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-
INCLUDING THE CITIES OF...BASTROP...GIDDINGS...BRACKETTVILLE...
UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART
1032 AM CST WED MAR 4 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
WINTER WEATHER ADVISORY FOR FREEZING RAIN AND SLEET..WHICH IS IN
EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY.

* TIMING...ARCTIC AIR WILL POUR INTO THE AREA AFTER 6 PM...
  FREEZING RAIN AND SLEET SHOULD BEGIN AROUND MIDNIGHT AND
  CONTINUE THROUGH NOON THURSDAY. TEMPERATURES SHOULD RISE ABOVE
  FREEZING AFTER NOON THURSDAY.

* MAIN IMPACT...FREEZING RAIN AND SLEET CAUSING ICING OF LESS THAN
  1/10 INCH. THIS WILL MAKE FOR PATCHY ICE ON ROADS AND HAZARDOUS
  DRIVING CONDITIONS IN SOME SPOTS.

* OTHER IMPACTS...SIDEWALKS...DECKS...AND OTHER SURFACES MAY BE
  SLIPPERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
3 follow-up statements
183 
WWUS44 KEWX 042102
WSWEWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
302 PM CST WED MAR 4 2015

...WINTER STORM WARNING FOR THE HILL COUNTRY AND METRO AUSTIN...
...WINTER WEATHER ADVISORY FOR THE BALCONES ESCARPMENT AN
IMMEDIATELY ADJACENT LOWER ELEVATION PLAINS...

.A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA LATE THIS
AFTERNOON AND EVENING. ARCTIC AIR BEHIND THE FRONT WILL QUICKLY
DROP TEMPERATURES 20-25 DEGREES...WITH FURTHER COOLING TO NEAR
FREEZING BY MIDNIGHT. AN UPPER LEVEL DISTURBANCE AND MOIST GULF
AIR WILL COMBINE TO PRODUCE PRECIPITATION ABOVE THE COLD AIR NEAR
THE SURFACE...WITH THE RESULT EXPECTED TO BE A MIX OF FREEZING
RAIN AND SLEET ACROSS THE WARNING AND ADVISORY AREAS. THE MAIN
DIFFERENCE BETWEEN THE TWO AREAS IS A LONGER PERIOD BELOW
FREEZING...AND HIGHER FORECAST PRECIPITATION AMOUNTS...IN THE
WARNING AREA. WE EXPECT THIS EVENT MAY HAVE THE LARGEST IMPACT OF
THE WINTER WITH SIGNIFICANT ICING...PRODUCING HAZARDOUS DRIVING
CONDITIONS IN THE HILL COUNTRY AND METRO AUSTIN. FREEZING RAIN
AND SLEET MAY ACCUMULATE TO 1/10 INCH OR SLIGHTLY HIGHER IN THE
WARNING AREA...WITH LESSER AMOUNTS IN THE ADVISORY AREA ALONG THE
BALCONES ESCARPMENT FROM NEW BRAUNFELS TO SAN ANTONIO TO
BRACKETTVILLE.

TXZ171>173-183>192-051000-
/O.CON.KEWX.WS.W.0003.150305T0600Z-150305T1800Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN
302 PM CST WED MAR 4 2015

...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON CST THURSDAY...

* TIMING...ARCTIC AIR WILL POUR INTO THE AREA AFTER 6 PM... 
  FREEZING RAIN AND SLEET SHOULD BEGIN AROUND MIDNIGHT AND 
  CONTINUE THROUGH NOON THURSDAY. TEMPERATURES SHOULD RISE ABOVE 
  FREEZING AFTER NOON THURSDAY. 

* MAIN IMPACT...FREEZING RAIN AND SLEET CAUSING ICING OF 1/10 INCH
  AND POSSIBLY HIGHER. THIS WILL MAKE FOR ICY ROADS AND HAZARDOUS
  DRIVING CONDITIONS. ICED TREE BRANCHES MAY BREAK IN THE STRONG
  GUSTY WINDS ACCOMPANYING THE STORM SYSTEM.

* OTHER IMPACTS...SIDEWALKS...DECKS...AND OTHER SURFACES MAY BE 
  DIFFICULT TO WALK ON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS ACCUMULATIONS OF SNOW...SLEET...
FREEZING RAIN OR FREEZING DRIZZLE ARE EXPECTED OR OCCURRING. THIS
WILL CAUSE CONSIDERABLE TRAVEL PROBLEMS AND MAY POSE A THREAT TO
LIFE AND PROPERTY.

&&

$$

TXZ193-194-202>208-051000-
/O.CON.KEWX.WW.Y.0006.150305T0600Z-150305T1800Z/
BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-
INCLUDING THE CITIES OF...BASTROP...GIDDINGS...BRACKETTVILLE...
UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART
302 PM CST WED MAR 4 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO NOON CST THURSDAY...

* TIMING...ARCTIC AIR WILL POUR INTO THE AREA AFTER 6 PM... 
  FREEZING RAIN AND SLEET SHOULD BEGIN AROUND MIDNIGHT AND 
  CONTINUE THROUGH NOON THURSDAY. TEMPERATURES SHOULD RISE ABOVE 
  FREEZING AFTER NOON THURSDAY. 

* MAIN IMPACT...FREEZING RAIN AND SLEET CAUSING ICING OF LESS 
  THAN 1/10 INCH. THIS WILL MAKE FOR PATCHY ICE ON ROADS AND 
  HAZARDOUS DRIVING CONDITIONS IN SOME SPOTS. 

* OTHER IMPACTS...SIDEWALKS...DECKS...AND OTHER SURFACES MAY BE 
  SLIPPERY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
229 
WWUS44 KEWX 050259
WSWEWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
859 PM CST WED MAR 4 2015

...WINTER STORM WARNING FOR THE HILL COUNTRY AND METRO AUSTIN...
...WINTER WEATHER ADVISORY FOR THE BALCONES ESCARPMENT AN
IMMEDIATELY ADJACENT LOWER ELEVATION PLAINS...

.STRONG ARCTIC AIR WILL CONTINUE TO SWEEP THROUGH THE AREA LATE
THIS EVENING. AN UPPER LEVEL DISTURBANCE AND MOIST GULF AIR WILL
COMBINE TO PRODUCE PRECIPITATION ABOVE THE COLD AIR NEAR THE
SURFACE...WITH THE RESULT EXPECTED TO BE A MIX OF FREEZING RAIN
AND SLEET ACROSS THE WARNING AND ADVISORY AREAS. THE MAIN
DIFFERENCE BETWEEN THE TWO AREAS IS A LONGER PERIOD BELOW
FREEZING AND HIGHER FORECAST PRECIPITATION AMOUNTS IN THE WARNING
AREA. WE EXPECT THIS EVENT MAY HAVE THE LARGEST IMPACT OF THE
WINTER WITH SIGNIFICANT ICING...PRODUCING HAZARDOUS DRIVING
CONDITIONS IN THE HILL COUNTRY AND METRO AUSTIN. FREEZING RAIN AND
SLEET MAY ACCUMULATE TO 1/10 INCH AND LOCALLY UP TO A QUARTER INCH
WITHIN THE WARNING AREA...LESSER AMOUNTS ARE EXPECTED IN THE
ADVISORY AREA ALONG THE BALCONES ESCARPMENT FROM NEW BRAUNFELS TO
SAN ANTONIO TO BRACKETTVILLE.

TXZ171>173-183>192-051100-
/O.EXT.KEWX.WS.W.0003.150305T0400Z-150305T1800Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN
859 PM CST WED MAR 4 2015

...WINTER STORM WARNING NOW IN EFFECT UNTIL NOON CST THURSDAY...

* TIMING...ARCTIC AIR WILL CONTINUE TO POUR INTO THE AREA TONIGHT.
  FREEZING RAIN AND SLEET SHOULD BEGIN AROUND 10 PM AND CONTINUE
  INTO THURSDAY MORNING. TEMPERATURES SHOULD RISE ABOVE FREEZING
  AFTER NOON THURSDAY.

* MAIN IMPACT...FREEZING RAIN AND SLEET CAUSING ICING OF 1/10 INCH
  AND LOCALLY UP TO A QUARTER INCH. THIS WILL MAKE FOR ICY ROADS
  AND HAZARDOUS DRIVING CONDITIONS. ICED TREE BRANCHES MAY BREAK
  IN THE STRONG GUSTY WINDS ACCOMPANYING THE STORM SYSTEM. POWER
  LINES MAY BECOME WEIGHED DOWN AND FAIL FROM THE HIGHER ICE
  ACCUMULATIONS.

* OTHER IMPACTS...SIDEWALKS...DECKS...AND OTHER SURFACES MAY BE
  DIFFICULT TO WALK ON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS ACCUMULATIONS OF SLEET OR FREEZING
RAIN ARE EXPECTED OR OCCURRING. THIS WILL CAUSE CONSIDERABLE
TRAVEL PROBLEMS AND MAY POSE A THREAT TO LIFE AND PROPERTY.

&&

$$

TXZ193-194-202>208-051100-
/O.CON.KEWX.WW.Y.0006.150305T0600Z-150305T1800Z/
BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-
INCLUDING THE CITIES OF...BASTROP...GIDDINGS...BRACKETTVILLE...
UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART
859 PM CST WED MAR 4 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST THURSDAY...

* TIMING...ARCTIC AIR WILL CONTINUE TO POUR INTO THE AREA TONIGHT.
  FREEZING RAIN AND SLEET SHOULD BEGIN AFTER MIDNIGHT AND CONTINUE
  INTO THURSDAY MORNING. TEMPERATURES SHOULD RISE ABOVE FREEZING
  AFTER NOON THURSDAY.

* MAIN IMPACT...FREEZING RAIN AND SLEET CAUSING ICING OF LESS 
  THAN 1/10 INCH. THIS WILL MAKE FOR PATCHY ICE ON ROADS AND 
  HAZARDOUS DRIVING CONDITIONS IN SOME SPOTS. 

* OTHER IMPACTS...SIDEWALKS...DECKS...AND OTHER SURFACES MAY BE 
  SLIPPERY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET OR FREEZING
RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

TB3
868 
WWUS44 KEWX 050944
WSWEWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
344 AM CST THU MAR 5 2015

...WINTER STORM WARNING CANCELLED FOR THE HILL COUNTRY AND METRO
AUSTIN... 
...WINTER WEATHER ADVISORY CANCELLED FOR WESTERN AREAS...
...WINTER WEATHER ADVISORY IN EFFECT FOR HILL COUNTRY I-35 AND
ADJACENT COUNTIES...

.STRONG ARCTIC AIR WILL CONTINUE TO SWEEP THROUGH THIS MORNING.
AN UPPER LEVEL DISTURBANCE AND MOIST GULF AIR WILL COMBINE TO
PRODUCE PRECIPITATION ABOVE THE COLD AIR WITH THE RESULT EXPECTED
TO BE A MIX OF FREEZING RAIN AND SLEET ACROSS THE ADVISORY
AREAS. THE PRECIPITATION HAS BEEN LESS THAN PREVIOUSLY ANTICIPATED
AND IMPACTS NOT AS SIGNIFICANT. WE HAVE DOWNGRADED THE WINTER
STORM WARNING TO A WINTER WEATHER ADVISORY FOR MINOR TRAVEL
IMPACTS. THE PRECIPITATION HAS ENDED IN THE WESTERN COUNTIES AND
WE HAVE CANCELLED THE WINTER WEATHER ADVISORY THERE.

TXZ171>173-186>192-051500-
/O.CAN.KEWX.WS.W.0003.000000T0000Z-150305T1800Z/
/O.EXB.KEWX.WW.Y.0006.000000T0000Z-150305T1500Z/
LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-
HAYS-TRAVIS-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...
KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...BLANCO...
SAN MARCOS...AUSTIN
344 AM CST THU MAR 5 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
WINTER WEATHER ADVISORY FOR FREEZING RAIN AND SLEET...WHICH IS IN
EFFECT UNTIL 9 AM CST THIS MORNING. THE WINTER STORM WARNING HAS
BEEN CANCELLED.

* TIMING...ARCTIC AIR WILL CONTINUE TO POUR INTO THE AREA THIS
  MORNING. FREEZING RAIN AND SLEET SHOULD CONTINUE INTO THURSDAY
  MORNING. TEMPERATURES SHOULD RISE ABOVE FREEZING AFTER NOON
  THURSDAY.

* MAIN IMPACT...FREEZING RAIN AND SLEET CAUSING ICING OF LESS 
  THAN 1/10 INCH. THIS WILL MAKE FOR PATCHY ICE ON ROADS AND 
  HAZARDOUS DRIVING CONDITIONS IN SOME SPOTS. 

* OTHER IMPACTS...SIDEWALKS...DECKS...AND OTHER SURFACES MAY BE 
  SLIPPERY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET OR FREEZING
RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

TXZ183>185-051045-
/O.CAN.KEWX.WS.W.0003.000000T0000Z-150305T1800Z/
VAL VERDE-EDWARDS-REAL-
INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY
344 AM CST THU MAR 5 2015

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED
THE WINTER STORM WARNING. 

PRECIPITATION WILL BE LIGHTER THAN EXPECTED AND IMPACTS WILL BE
LESS SEVERE.

$$

TXZ202-203-051045-
/O.CAN.KEWX.WW.Y.0006.000000T0000Z-150305T1800Z/
KINNEY-UVALDE-
INCLUDING THE CITIES OF...BRACKETTVILLE...UVALDE
344 AM CST THU MAR 5 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED
THE WINTER WEATHER ADVISORY. 

PRECIPITATION HAS ENDED AND NO FURTHER IMPACTS ARE EXPECTED.

$$

TXZ193-194-204>208-051500-
/O.EXT.KEWX.WW.Y.0006.000000T0000Z-150305T1500Z/
BASTROP-LEE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-
INCLUDING THE CITIES OF...BASTROP...GIDDINGS...HONDO...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART
344 AM CST THU MAR 5 2015

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* TIMING...ARCTIC AIR WILL CONTINUE TO POUR INTO THE AREA THIS
  MORNING. FREEZING RAIN AND SLEET SHOULD CONTINUE INTO THURSDAY
  MORNING COMING TO END BY 9 AM. TEMPERATURES SHOULD RISE ABOVE
  FREEZING AFTER NOON THURSDAY.

* MAIN IMPACT...FREEZING RAIN AND SLEET CAUSING ICING OF LESS 
  THAN 1/10 INCH. THIS WILL MAKE FOR PATCHY ICE ON ROADS AND 
  HAZARDOUS DRIVING CONDITIONS IN SOME SPOTS. 

* OTHER IMPACTS...SIDEWALKS...DECKS...AND OTHER SURFACES MAY BE 
  SLIPPERY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET OR FREEZING
RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this winter storm warning went out at Mar 4, 6:00 AM CST, 4 hours 32 minutes earlier.

Area forecast discussion, Mar 4, 6:00 AM CST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
600 AM CST WED MAR 4 2015

.AVIATION...
LOW CLOUDS AND FOG WILL AT ALL TERMINALS WILL KEEP FLYING CATEGORY
IFR OR LOWER THIS MORNING. EXPECTING SOME IMPROVEMENT THIS
AFTERNOON WHEN A COLD FRONT MOVES THROUGH. BEHIND THE FRONT CIGS
WILL RISE TO MVFR WITH STRONG...GUSTY NORTH WINDS. THERE WILL BE A
CHANCE FOR SHOWERS AND THUNDERSTORMS AFTER 00Z. AT AUS THERE IS A
CHANCE FOR FZDZ THURSDAY MORNING AFTER 15Z.

&&

.PREV DISCUSSION... /ISSUED 435 AM CST WED MAR 4 2015/

SHORT TERM (TODAY THROUGH THURSDAY)...
AREAS OF DENSE FOG WITH PATCHY DRIZZLE HAVE DEVELOPED ACROSS MUCH
OF SOUTH CENTRAL TEXAS EXCEPT ALONG THE RIO GRANDE. EXPECT THIS TO
CONTINUE INTO THE MID MORNING HOURS AND THEN DISSIPATE BY MIDDAY.
HAVE ISSUED A DENSE FOG ADVISORY FOR ALL AREAS...EXCEPT FOR THE
RIO GRANDE...UNTIL 10 AM CST. ISOLATED SHOWERS ARE ALSO POSSIBLE
DUE TO THE LOW LEVEL JET. A STRONG COLD FRONT...CURRENTLY ALONG
THE RED RIVER ACROSS THE SOUTHERN TEXAS PANHANDLE INTO NORTHEAST
NEW MEXICO...WILL SURGE ACROSS SOUTH CENTRAL TEXAS THIS AFTERNOON
INTO EVENING. FAVORABLE UPPER LEVEL JET POSITION...MOISTURE
CONVERGENCE ALONG THE FRONT AND INSTABILITY INDICATE SOME
THUNDERSTORMS ARE POSSIBLE ALONG AND JUST BEHIND THE FRONT THIS
AFTERNOON INTO EARLY EVENING. AN ABRUPT DROP IN TEMPERATURES OF 15
TO 25 DEGREES IS EXPECTED WITH THE FRONTAL PASSAGE AS STRONG COLD
ADVECTION AND SURFACE HIGH BUILD INTO OUR AREA. UPWARD MOTION FROM
FAVORABLE UPPER LEVEL JET POSITION PASSING OVERHEAD CONTINUE THE
PRECIPITATION CHANCES OVERNIGHT INTO THURSDAY MORNING. FORECAST
SOUNDINGS SHOW A FREEZING RAIN AND SLEET MIX DEVELOPING OVER THE
HILL COUNTRY LATE THIS EVENING INTO THE OVERNIGHT WHILE SPREADING
TO REMAINING AREAS NORTH OF HIGHWAY 90 BY MORNING...INCLUDING THE
I-35 CORRIDOR FROM SAN ANTONIO TO THE NORTHEAST. SOME SNOW MAY BE
POSSIBLE ACROSS THE HILL COUNTRY THURSDAY MORNING. SURFACE
TEMPERATURES FALL BELOW FREEZING ACROSS NORTHERN AREAS BY THURSDAY
MORNING WITH ICE ACCUMULATIONS UP TO ONE TENTH INCH POSSIBLE. A
WINTER WEATHER ADVISORY OR WARNING WILL LIKELY HAVE TO BE ISSUED
FOR NORTHERN PARTS OF SOUTH CENTRAL TEXAS FOR OVERNIGHT INTO
THURSDAY MORNING. A STRONG PRESSURE GRADIENT WILL GENERATE WINDY
CONDITIONS. A WIND ADVISORY WILL LIKELY BE NEEDED AS WELL. THE
PRECIPITATION WILL END BY MIDDAY THURSDAY AS THE JET MOVES OFF TO
THE EAST AND SUBSIDENCE TAKES HOLD. LINGERING CLOUD COVER WILL
KEEP TEMPERATURES FROM RISING MUCH FROM THE MORNING HOURS.

LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...
A WIDESPREAD FREEZE IS LIKELY THURSDAY NIGHT INTO FRIDAY MORNING
AS CLOUDS DECREASE AND A COLD SURFACE RIDGE OVER OUR AREA. UPPER
LEVEL SHORTWAVES BRING PERIODS OF SHOWERS THIS WEEKEND INTO EARLY
NEXT WEEK. TEMPERATURES WILL WARM ABOVE FREEZING WITH NO WINTER
PRECIPITATION EXPECTED. THE SURFACE RIDGE AND SOME CLOUDS WILL
PERSIST KEEPING TEMPERATURES WELL BELOW AVERAGE. THOUGH...A SLOW
WARMING TREND IS INDICATED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              67  31  39  27  46 /  70  80  30  -   -
AUSTIN BERGSTROM INTL AIRPORT  67  31  38  25  45 /  60  80  30  -   -
NEW BRAUNFELS MUNI AIRPORT     66  32  40  28  45 /  50  70  30  -   -
BURNET MUNI AIRPORT            62  27  37  23  45 /  70  80  20  -   -
DEL RIO INTL AIRPORT           71  34  43  31  49 /  30  80  20  -   -
GEORGETOWN MUNI AIRPORT        65  30  38  24  46 /  70  80  30  -   -
HONDO MUNI AIRPORT             68  34  41  28  46 /  40  70  20  -   -
SAN MARCOS MUNI AIRPORT        68  32  39  27  45 /  60  80  30  -   -
LA GRANGE - FAYETTE REGIONAL   69  33  40  28  47 /  60  60  30  -   10
SAN ANTONIO INTL AIRPORT       67  33  40  29  46 /  40  80  30  -   -
STINSON MUNI AIRPORT           68  34  41  30  46 /  40  70  30  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
DENSE FOG ADVISORY UNTIL 10 AM CST THIS MORNING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
LAVACA...LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...
WILLIAMSON...WILSON...ZAVALA.

&&

MESOSCALE/AVIATION...05
SYNOPTIC/GRIDS...04
Hazardous weather outlook, Mar 4, 5:17 AM CST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
517 AM CST WED MAR 4 2015

TXZ171>173-183>194-202>209-217>225-228-051130-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
517 AM CST WED MAR 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A DENSE FOG ADVISORY IS IN EFFECT UNTIL 10 AM FOR ALL OF SOUTH
CENTRAL TEXAS EXCEPT THE RIO GRANDE PLAINS.

THERE IS A CHANCE FOR WINTER PRECIPITATION TONIGHT. THERE IS A
CHANCE FOR LIGHT ICE ACCUMULATION CAUSING TRAVEL IMPACTS MAINLY
ALONG AND NORTH OF A LINE FROM DEL RIO TO SAN ANTONIO TO GIDDINGS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE CHANCE FOR WINTER PRECIPITATION WILL CONTINUE THROUGH NOON
THURSDAY. THERE IS A CHANCE FOR LIGHT ICE ACCUMULATION CAUSING
TRAVEL IMPACTS MAINLY ALONG AND NORTH OF A LINE FROM DEL RIO TO
SAN ANTONIO TO GIDDINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Mar 4, 5:43 AM CST, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
543 AM CST WED MAR 4 2015

TXZ171>173-183>194-202>208-042100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART
543 AM CST WED MAR 4 2015

...A WINTRY MIX IS EXPECTED LATE THIS EVENING THROUGH THURSDAY
MORNING...

ANOTHER STRONG ARCTIC COLD FRONT WILL PLUNGE ACROSS SOUTH CENTRAL
TEXAS THIS AFTERNOON INTO EARLY EVENING. EXPECT RAPIDLY FALLING
TEMPERATURES BEHIND THE FRONT. FREEZING TEMPERATURES MOVING INTO
THE HILL COUNTRY LATE THIS EVENING INTO OVERNIGHT WILL CAUSE RAIN
TO CHANGE OVER TO A MIX OF FREEZING RAIN AND SLEET. BY THURSDAY
MORNING...FREEZING TEMPERATURES WILL PUSH ACROSS THE I-35 CORRIDOR
AND NORTH OF HIGHWAY 90 WITH A MIX OF FREEZING RAIN AND SLEET
SPREADING INTO THOSE AREAS. BACK OVER THE HILL COUNTRY...SOME SNOW
COULD MIX IN AS THE COLD AIR DEEPENS.

AREAS ALONG AND NORTH OF A DEL RIO TO SAN ANTONIO TO GIDDINGS LINE
WILL HAVE THE BEST CHANCES OF ICE ACCUMULATION WITH AMOUNTS UP TO
1/10 INCH POSSIBLE.

IN ADDITION...WINDY CONDITIONS ARE EXPECTED BEHIND THE FRONT THIS
EVENING INTO OVERNIGHT.

TEMPERATURES WILL SLOWLY WARM TO ABOVE FREEZING WITH PRECIPITATION
ENDING BY LATE THURSDAY MORNING.

THOSE RESIDING IN OR VISITING SOUTH CENTRAL TEXAS SHOULD MONITOR
THE FORECAST FOR THE LATEST INFORMATION AND UPDATES REGARDING THIS
POTENTIAL WINTER WEATHER EVENT.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 4:01 AM CSTDense Fog AdvisoryEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 24 more6 hr
Mar 4, 10:32 AM CSTWinter Weather AdvisoryEWXBandera, Bastrop, Bexar, Blanco, Burnet, Caldwell and 13 more22 hr
Mar 4, 3:00 PM CSTWind AdvisoryEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 24 more18 hr

Nearby

Winter Storm Warnings in Texas, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.